Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Another Pancreatitis Question.
Dec 18, 2002

Dr. Henry,

Thank you for all of your quick answers. I have been positive since '86. My doctor recently changed me from Amprenavir, Videx and Ziagen to Ziagen, Viread and Virammune due to skyrocketing Trikes. and Cholesterol and neuropathy. Seeminly no side effects and my t-cells are now 675(their highest since '87), but my viral load has gone up to 110 and stays there with it being undectable before and although my lipanase is normal my amylase has hit 122 out of a normal 0-99 range. Having relatives who have had diabetes I am concerned about this. My doctor told me that there is a new med. that I might take to counter this? Also, maybe lay off of the fat-burnign chromium supplements. Any ideas??? Thank you.

Response from Dr. Henry

The amylase level is non=specific for pancreatitis. Increases can come from the parotid glands and other sources. The lipase level is more specific (or the amylase can be fractionated). In the absence of any symptoms and OK triglycerides a mild elevation of amylase alone is usually not very worrisome. If there is documentation of pancreatitis (elevated lipase, symptoms, abnormal ultrasound) which is chronic I often use pancreatitic enzyme replacement therapy to minimize symptoms and flare-ups if stopping any offending drugs doesn't help (alcohol too). KH



Previous
Re-start treatment
Next
LIVER FAILURE AND MEDS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement